Alert archive / Oregon / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Pendleton, OR

June 12, 2019

NWS Pendleton, OR issued this red flag warning at Jun 12, 2019, 2:17 PM PDT. It took effect at Jun 13, 2019, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2019, 2:17 PM PDT (21:17 UTC)
In effect from
Jun 13, 2019, 12:00 PM PDT
Expired
Jun 13, 2019, 8:46 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

904 
WWUS86 KPDT 122117
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
217 PM PDT Wed Jun 12 2019

...THUNDERSTORMS THIS EVENING AND GUSTY WINDS ON THURSDAY...

.The breakdown of the upper level ridge will lead to increasing
instability this evening over southern Oregon. Thunderstorms with
frequent lightning are expected. Winds will increase over 
portions of eastern Washington and eastern Oregon on Thursday, and
the combination of gusty winds and low humidity will lead to red 
flag conditions.


ORZ640-130500-
/O.CAN.KPDT.FW.A.0001.190613T2100Z-190614T0500Z/
/O.NEW.KPDT.FW.W.0001.190612T2117Z-190613T0500Z/
Central Mountains of Oregon-
217 PM PDT Wed Jun 12 2019

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON FIRE 
WEATHER ZONE 640... 

...THE FIRE WEATHER WATCH FOR THURSDAY FOR GUSTY WINDS AND LOW
HUMIDITY HAS BEEN CANCELLED...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect until 10 PM PDT this evening. The
Fire Weather Watch for Thursday has been cancelled. 

* TIMING...A few thunderstorms have already developed in southeast
  Deschutes County, and thunderstorms will increase in coverage
  over Deschutes and Crook Counties this evening.

* WIND...Some storms may produce outflow winds of 35 to 40 mph.

* LIGHTNING ACTIVITY LEVEL...3 meaning scattered thunderstorms
  producing light to moderate rain and frequent lightning.

* PRECIPITATION...Some storms may bring one tenth to one quarter 
  of an inch of rain.

* HUMIDITY...20 to 30 percent this evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ610-WAZ641-122230-
/O.CAN.KPDT.FW.A.0001.190613T2100Z-190614T0500Z/
East Slopes of Central Oregon Cascades-
Lower Columbia Basin of Washington-
217 PM PDT Wed Jun 12 2019

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON FIRE
WEATHER ZONES 610 AND 641...

The National Weather Service in Pendleton has cancelled the Fire
Weather Watch. 

Winds will increase on Thursday but only locally breezy winds
expected.  Red flag conditions are not expected.

$$

ORZ639-641-WAZ639-675-130530-
/O.UPG.KPDT.FW.A.0001.190613T2100Z-190614T0500Z/
/O.NEW.KPDT.FW.W.0002.190613T1900Z-190614T0500Z/
East Slopes of the Northern Oregon Cascades-
Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Eastern Washington Southern Columbia Basin-
217 PM PDT Wed Jun 12 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 IN
WASHINGTON AND OREGON, OREGON FIRE ZONE 641 WEST OF ARLINGTON, 
AND WASHINGTON FIRE ZONE 675...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 10 PM PDT Thursday. The
Fire Weather Watch is no longer in effect. 

* TIMING...Thursday afternoon and evening until 10 pm.

* WIND...Westerly winds increasing to 15 to 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ611-130500-
/O.NEW.KPDT.FW.W.0001.190612T2117Z-190613T0500Z/
Deschutes National Forest - minus Sisters Ranger District-
217 PM PDT Wed Jun 12 2019

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON FIRE 
WEATHER ZONE 611...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect until 10 PM PDT this evening. 

* AFFECTED AREA...In ORZ611...Fire weather zone 611.

* TIMING...Isolated thunderstorms have already developed in the
  warning area and will increase in coverage during the afternoon
  and evening hours.

* WIND...Outflow winds of 35 to 40 mph are possible with some
  storms.

* HUMIDITY...20 to 30 percent.

* LIGHTNING ACTIVITY...3 meaning scattered thunderstorms producing
  light to moderate rain and frequent lightning.

* PRECIPITATION...Some storms may bring one tenth to one quarter 
  of an inch of rain.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
861 
WWUS86 KPDT 131102
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
402 AM PDT Thu Jun 13 2019

...THUNDERSTORMS THIS EVENING AND GUSTY WINDS ON THURSDAY...

.Winds will increase over portions of eastern Washington and 
eastern Oregon today. The combination of gusty winds and low 
humidity will lead to red flag conditions.

ORZ639-641-WAZ639-675-132200-
/O.CON.KPDT.FW.W.0002.190613T1900Z-190614T0500Z/
East Slopes of the Northern Oregon Cascades-
Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Eastern Washington Southern Columbia Basin-
402 AM PDT Thu Jun 13 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 639 IN WASHINGTON AND OREGON, OREGON FIRE ZONE
641 WEST OF ARLINGTON, AND WASHINGTON FIRE ZONE 675...

* TIMING...This afternoon and evening until 10 pm.

* WIND...Westerly winds increasing to 15 to 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
562 
WWUS86 KPDT 131106 CCA
RFWPDT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pendleton OR
406 AM PDT Thu Jun 13 2019

...GUSTY WINDS WITH LOW HUMIDITIES TODAY...

.Winds will increase over portions of eastern Washington and 
eastern Oregon today. The combination of gusty winds and low 
humidity will lead to red flag conditions.

ORZ639-641-WAZ639-675-132200-
/O.CON.KPDT.FW.W.0002.190613T1900Z-190614T0500Z/
East Slopes of the Northern Oregon Cascades-
Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Eastern Washington Southern Columbia Basin-
406 AM PDT Thu Jun 13 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 639 IN WASHINGTON AND OREGON, OREGON FIRE ZONE
641 WEST OF ARLINGTON, AND WASHINGTON FIRE ZONE 675...

* TIMING...This afternoon and evening until 10 pm.

* WIND...Westerly winds increasing to 15 to 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
426 
WWUS86 KPDT 132016
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
116 PM PDT Thu Jun 13 2019

...GUSTY WINDS WITH LOW HUMIDITIES TODAY...

.Winds will increase over portions of eastern Washington and
eastern Oregon this afternoon. The combination of gusty winds and
low humidity will lead to red flag conditions.

ORZ639-641-WAZ639-675-140500-
/O.CON.KPDT.FW.W.0002.000000T0000Z-190614T0500Z/
East Slopes of the Northern Oregon Cascades-
Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Eastern Washington Southern Columbia Basin-
116 PM PDT Thu Jun 13 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
639 IN WASHINGTON AND OREGON, OREGON FIRE ZONE 641 WEST OF
ARLINGTON, AND WASHINGTON FIRE ZONE 675...

* TIMING...This afternoon and evening until 10 pm.

* WIND...Westerly winds increasing to 15 to 25 mph.

* HUMIDITY...15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
492 
WWUS86 KPDT 140346
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
846 PM PDT Thu Jun 13 2019


ORZ639-641-WAZ639-675-140500-
/O.CAN.KPDT.FW.W.0002.000000T0000Z-190614T0500Z/
East Slopes of the Northern Oregon Cascades-
Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Eastern Washington Southern Columbia Basin-
846 PM PDT Thu Jun 13 2019

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 639, 639, 641, AND 675...

The National Weather Service in Pendleton has cancelled the Red
Flag Warning. 

The relative humidity across the region had increased. Thus the
red flag warning is cancelled. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 12, 8:51 AM PDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 12, 8:51 AM PDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
851 AM PDT Wed Jun 12 2019

.UPDATE...High pressure remains centered over the region this
morning though it is shifting eastward. It will be a hot day with
temperatures mainly in the upper 80s to mid 90s in the lower
elevations and in the 80s in the mountains. Temperatures will be
approaching record highs in a number of locations. Did lower
temperatures a degree or so in some locations as model guidance
was a bit lower than our forecast. Models are showing a chance of
showers and thunderstorms in central Oregon and along the higher
terrain of the eastern Oregon mountains late this afternoon and
early evening. Water vapor imagery is showing a wave in northern
California and another off the Oregon coast so this seems
plausible. The limiting factor will be moisture aloft. Any showers
and thunderstorms will taper off late in the evening. Made some
slight changes to the thunderstorm coverage and cloud cover. Rest
of the forecast is in good shape and few changes were made.
Forecast update already out. Perry

&&

.AVIATION...12Z TAFS......FEW-SCT cirrus over much of the region
today with light terrain driven winds. Will see some high-based
showers/thunderstorms developing across central Oregon this
afternoon near BDN/RDM drifting east along the southern fringes of
the forecast area through the evening. Given rather steep low-
level lapse rates and wide dewpoint depressions will see some
gusty and erratic winds around any storms. Peck

&&

.PREV DISCUSSION... /issued 310 AM PDT Wed Jun 12 2019/

SHORT TERM...High pressure ridge will be shifting east today with
a weak low pressure area nearing the coast of northern California.
This will lead to some mid level moisture moving north into
central Oregon for a slight chance of thunderstorms by late this
afternoon and evening. On Thursday, the flow becomes west to
northwest with some moisture and instability over far eastern
Oregon with a slight chance of showers and a thunderstorm. It will
be hot today with near record temperatures in areas along and just
east of the Cascades and a few locations in southeast Washington.
It will still be quite hot on Thursday for most areas with near
record temperatures possible, although areas just east of the
Cascades will see slightly cooler readings. On Thursday winds will
increase across much of the lower elevations as cooler air moves
through the mountain gaps and passes. On Friday, the west to
northwest flow continues with temperatures about 5 to 10 degrees
cooler than Thursday.

LONG TERM...Friday night through Wednesday...Models in good
agreement in overall weather pattern across the Pacific Northwest.
An upper level ridge is expected to move across the area Saturday.
The ridge exits the region Sunday as a weak disturbance moves over
the area.  Dry, northwest upper level flow develops in the wake of
the aforementioned disturbance and continues through Wednesday.
Despite some minor differences in timing of embedded shortwaves in
the northwest flow, the weather is expected to remain dry through
the period.  There could be some afternoon buildups over the
Washington Cascades Tuesday, but will keep it dry at this time. Earle

FIRE WEATHER...There continues to be a slight chance of
thunderstorms this afternoon and evening over central Oregon and
then again over far eastern Oregon on Thursday afternoon.
However, fuels have not yet become critical in the in the forest
areas so there will be no watch or warning issued for that.
Elsewhere, lower elevation grassland fuels have reached critical
levels and we are expecting some increasing westerly winds late
Thursday in conjunction will low relative humidities so a Fire
Weather Watch has been issued for some fire zones.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  91  64  92  60 /   0   0   0   0
ALW  95  68  96  64 /   0   0   0   0
PSC  95  66  98  64 /   0   0   0   0
YKM  94  66  94  61 /   0  10   0   0
HRI  96  66  97  64 /   0   0   0   0
ELN  90  63  89  61 /   0   0   0   0
RDM  91  57  88  51 /  10  20   0   0
LGD  88  60  89  55 /  10  10  10   0
GCD  90  60  89  54 /  10  30  10   0
DLS  97  68  91  62 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Thursday afternoon through Thursday
     evening for ORZ610-639>641.

WA...Fire Weather Watch from Thursday afternoon through Thursday
     evening for WAZ639-641-675.

&&

83/81/74

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:17 PM PDTRed Flag WarningPDT8 hr
Jun 12, 4:59 PM PDTSpecial Weather StatementPDTCrook76 min

Nearby

Red Flag Warnings in Oregon, 2019Red Flag Warnings in Washington, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.